Logo femininebook.com
Rare Diseases 2023

Main causes of Tóxica Epidélysis Epidéeacute; made the diagnosisóstatic

Table of contents:

Main causes of Tóxica Epidélysis Epidéeacute; made the diagnosisóstatic
Main causes of Tóxica Epidélysis Epidéeacute; made the diagnosisóstatic
Anonim

Systemic epidermal necrolysis, or TEN, is a rare skin disease characterized by the presence of lesions throughout the body that can lead to permanent peeling of the skin. This disease is mainly caused by the use of drugs such as Allopurinol and Carbamazepine, but it can also be the result of bacterial or viral infections, for example.

TEN is painful and can be fatal in up to 30% of cases, so as soon as the first symptoms appear, it is important to consult a dermatologist so that the diagnosis can be confirmed and treatment started.

Treatment is carried out in the Intensive Care Unit and is mainly done with the suspension of the medication that is causing the disease.In addition, due to skin and mucosa exposure, preventive measures are taken to avoid hospital infections, which can further compromise the patient's clinical condition.

Symptoms of NET

The most characteristic symptom of toxic epidermal necrolysis is the skin lesion in more than 30% of the body that can bleed and secrete liquids, favoring dehydration and infections.

The main symptoms are similar to the flu, for example:

  • Disease;
  • High fever;
  • Cough;
  • Muscle and joint pain.

These symptoms, however, disappear after 2 to 3 days and are followed by:

  • Skin eruptions, which can bleed and be painful;
  • Areas of necrosis around the lesions;
  • Skin peeling;
  • Emergence of bubbles;
  • Alteration in the digestive system due to the presence of lesions in the mucosa;
  • Emergence of ulcers in the mouth, throat and anus, less frequently;
  • Swelling of the eyes.

Toxic epidermal necrolysis lesions occur in practically the entire body, unlike Stevens-Johnson Syndrome, which despite having the same clinical manifestations, diagnosis and treatment, the lesions are more concentrated on the trunk, face and chest. Learn more about Stevens-Johnson Syndrome.

Main causes

Toxic epidermal necrolysis is mainly caused by medications such as Allopurinol, Sulfonamide, anticonvulsants or antiepileptics such as Carbamazepine, Phenytoin and Phenobarbital, for example. In addition, people who have autoimmune diseases, such as Systemic Lupus Erythematosus, or have a compromised immune system, such as AIDS, are more likely to have the skin lesions characteristic of necrolysis.

In addition to being caused by medication, skin lesions can occur due to infections by viruses, fungi, protozoa or bacteria and the presence of tumors. This disease can also be influenced by advanced age and genetic factors.

How the treatment is done

Treatment of toxic epidermal necrolysis is performed in the Burn Intensive Care Unit and consists of eliminating the medication being used by the patient, since TEN is usually the result of adverse reactions to certain medications.

Furthermore, fluids and electrolytes lost due to extensive skin lesions are replaced by injecting saline into the vein. Daily wound care is also performed by a nurse to prevent skin or generalized infections, which can be quite serious and further compromise the patient's he alth.

When the lesions reach the mucosa, feeding can become difficult for the person and, therefore, food is administered intravenously until the mucosa is recovered.

To reduce the discomfort caused by the lesions, cold water compresses or the use of neutral creams that promote skin hydration can also be used. In addition, the doctor may also recommend the use of antiallergics, corticosteroids or antibiotics, for example, if the TEN is caused by bacteria or if the patient has acquired an infection as a result of the disease and that could worsen the clinical condition.

How the diagnosis is made

The diagnosis is made based mainly on the characteristics of the lesions. There is no laboratory test that can indicate which drug is responsible for the disease and stimulus tests are not indicated in this case, as it can cause the disease to worsen. Thus, it is important that the person informs the doctor if he has any disease or if he uses any medication, so that the doctor can confirm the diagnosis of the disease and identify the causative agent.

In addition, to confirm the diagnosis, the doctor usually requests a skin biopsy, in addition to a blood count, microbiological tests of blood, urine and wound secretion, to check for any infection, and the dosage of some factors responsible for the immune response.

Popular topic